Texas, 2007

Strong Wind in Texas, January 11, 2007

January 11, 2007 · NWS FWD · 1 event in 1 county or zone

Gradient winds between high pressure to the east and developing low pressure to the west caused winds to increase to 20 to 30 MPH with gusts in the upper 30s across North Texas.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Gradient winds between high pressure to the east and developing low pressure to the west caused winds to increase to 20 to 30 MPH with gusts in the upper 30s across North Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jan 11, 5:45 AM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Jan 11, 5:45 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
545 AM CST THU JAN 11 2007

.AVIATION...
MVFR CEILINGS MOVED INTO THE AREA EARLIER THIS MORNING AND DO NOT
EXPECT MUCH IMPROVEMENT TODAY OR EVEN THE NEXT FEW DAYS. WE COULD
SEE SOME BRIEF VFR CONDITIONS BUT MVFR CEILINGS WILL QUICKLY RETURN.
WINDS WILL AGAIN BE GUSTY FROM THE SOUTH THROUGH TONIGHT.

LATER TONIGHT...EXPECT SCATTERED SHOWERS TO MOVE INTO THE AREA THEN
BECOME MORE NUMEROUS AND MIX WITH THUNDERSTORMS FRIDAY. MVFR/IFR
CONDITIONS...CEILINGS...VSBYS...AND WEATHER...WILL BE A PROBLEM
THROUGH THE WEEKEND AS AN ARCTIC FRONT MOVES THROUGH SATURDAY.    42

&&

.UPDATE...
354 AM
06Z NAM WETTER ON SUNDAY...SO HAVE UPPED POPS MAINLY IN THE NORTH
AND NORTHEAST HALVES OF THE AREA TO BETTER MESH WITH NEW MODEL DATA
AND NEIGHBORING OFFICES.  84

&&

.DISCUSSION...
319 AM
STILL NO CONSENSUS BY THE MODELS. HAVE KEPT TEMPERATURES BETWEEN
THE COLDER NAM AND WARMER GFS...THINKING THAT THE GFS IS STILL
STUCK ON BRINGING A WAVE ACROSS THE FRONT TO HOLD UP THE COLD
AIR...AND AIR THAT COLD WILL NOT BE HELD UP BUT WILL HEAD ON SOUTH
MORE LIKE THE NAM IS FORECASTING. GFS HAS LESS OF A WAVE THAN
YESTERDAY/S RUN SO IT MAY BE MOVING MORE TOWARDS THE NAM/S
SOLUTION. GFS RUN TO RUN CONSISTENCY FOR NEXT WEEK IS STILL
POOR...IT BRINGS A MONDAY AFTERNOON DISTURBANCE OVER THE HILL
COUNTRY WHEN YESTERDAY IT HAD THE DISTURBANCE OVER THE GULF.

AS IS USUAL...WE ARE RIGHT ON THE EDGE OF THE WINTER WEATHER AND
MODEL ACCURACY IS NOT WHAT WE NEED TO PIN DOWN THE FORECAST. THE
NAM HAS US COLDER BUT DRIER...GFS IS WETTER BUT WARMER. FLIP A
COIN...ROLL THE DICE...TAKE YOUR CHANCES. FORECASTING WINTER
WEATHER HERE IN NORTH TEXAS IS A LOT LIKE POLITICS...IT/S BEST TO
JUST STAY ON THE FENCE AS LONG AS POSSIBLE BEFORE COMMITTING TO
ANYTHING. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  60  61  47  48 /  10  30  40  80  70
WACO, TX              68  61  68  55  55 /  10  30  40  40  70
PARIS, TX             61  57  62  50  50 /  10  30  40  80  80
DENTON, TX            67  59  60  45  45 /  10  30  40  80  70
MCKINNEY, TX          66  61  61  47  47 /  10  30  40  80  70
DALLAS, TX            67  59  64  49  50 /  10  30  40  80  70
TERRELL, TX           67  59  66  51  53 /  10  30  40  80  70
CORSICANA, TX         67  59  68  57  57 /  10  30  40  60  70
TEMPLE, TX            67  61  69  61  61 /  10  30  40  40  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

42/82
Hazardous weather outlook, Jan 11, 2:58 AM CST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
258 AM CST THU JAN 11 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
258 AM CST THU JAN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...WITH STORMS BECOMING
MORE WIDESPREAD OVER THE REGION FRIDAY NIGHT AND SATURDAY. SOME OF
THE STORMS COULD BECOME STRONG BEFORE A COLD FRONT MOVES THROUGH
THE REGION DURING THE DAY SATURDAY.

BEHIND THE FRONT...THE CHANCE FOR THUNDERSTORMS WILL DIMINISH. AT
THE SAME TIME...TEMPERATURES WILL RAPIDLY PLUMMET...AND MAY FALL
BELOW FREEZING BEFORE THE RAIN ENDS IN THE NORTHWEST. THERE IS
STILL SOME UNCERTAINTY ABOUT THE SPEED OF THE FRONT AND ARRIVAL
OF THE COLD AIR BEFORE THE RAINS END. THUS...THERE IS THE POSSIBILITY
OF FREEZING RAIN SATURDAY NIGHT AND SUNDAY...GENERALLY TO THE
NORTHWEST OF A COMANCHE...WEATHERFORD...BONHAM LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Tarrant

When
January 11, 10:00 AM CST
Where
Tarrant forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
NWS Employee
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

A billboard was blown down onto power lines near the intersection of Interstate 35 and Interstate 20 in south Fort Worth.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9266.